Alert archive / Texas / Red Flag Warnings in 2016
Red Flag Warning 14, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this red flag warning at Mar 21, 2016, 4:42 AM CDT for 14 counties in Texas. It took effect at Mar 22, 2016, 1:00 PM CDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 21, 2016, 4:42 AM CDT (09:42 UTC)
- In effect from
- Mar 22, 2016, 1:00 PM CDT
- Expired
- Mar 22, 2016, 11:00 PM CDT
- In force
- 10 hr
- Issued by
- NWS Midland/Odessa, TX
Counties Andrews County, TX, Borden County, TX, Crane County, TX, Dawson County, TX, Ector County, TX, Gaines County, TX, Howard County, TX, Loving County, TX, Martin County, TX, Midland County, TX, Pecos County, TX, Scurry County, TX, Ward County, TX, Winkler County, TX
The radar
The Midland/Odessa radar (KMAF), 19 km from the middle of the area, began a volume at 09:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 9.7 hours before the alert went out and 18 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2422 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- -36 m²/s²
- 0-3 km storm-relative helicity
- 107 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
889 WWUS84 KMAF 210942 RFWMAF URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 442 AM CDT MON MAR 21 2016 ...RED FLAG WARNING IN EFFECT TUESDAY AFTERNOON THROUGH EARLY TUESDAY EVENING FOR RELATIVE HUMIDITY OF 15 PERCENT OR LESS...20 FOOT WINDS OF 20 MPH OR MORE...AND HIGH FIRE DANGER FOR LOCATIONS ALONG AND WEST OF A LINE FROM SEMINOLE TO MONAHANS TO ALPINE... ...FIRE WEATHER WATCH IN EFFECT WEDNESDAY AFTERNOON AND EVENING FOR RELATIVE HUMIDITY OF 15 PERCENT OR LESS...20 FOOT WINDS OF 20 MPH OR MORE...AND HIGH FIRE DANGER FOR LOCATIONS ALONG AND WEST OF A LINE FROM SEMINOLE TO MONAHANS TO ALPINE... .WINDY AND DRY CONDITIONS WILL BE PRESENT ACROSS THE AREA TUESDAY AND WEDNESDAY RESULTING IN CRITICAL FIRE WEATHER CONDITIONS AND HIGH FIRE DANGER. NMZ114-115-TXZ045-050-057>060-067-074-080-258-212000- /O.UPG.KMAF.FW.A.0012.160322T1700Z-160323T0600Z/ /O.NEW.KMAF.FW.W.0014.160322T1800Z-160323T0100Z/ /O.NEW.KMAF.FW.A.0013.160323T1800Z-160324T0300Z/ GUADALUPE MOUNTAINS-SOUTHEAST PLAINS-GAINES-ANDREWS- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-WARD- DAVIS/APACHE MOUNTAINS AREA-MARFA PLATEAU- 442 AM CDT MON MAR 21 2016 /342 AM MDT MON MAR 21 2016/ ...RED FLAG WARNING IN EFFECT TUESDAY AFTERNOON THROUGH EARLY TUESDAY EVENING FOR RELATIVE HUMIDITY OF 15 PERCENT OR LESS...20 FOOT WINDS OF 20 MPH OR MORE...AND HIGH FIRE DANGER FOR LOCATIONS ALONG AND WEST OF A LINE FROM SEMINOLE TO MONAHANS TO ALPINE... ...FIRE WEATHER WATCH IN EFFECT WEDNESDAY AFTERNOON AND EVENING FOR RELATIVE HUMIDITY OF 15 PERCENT OR LESS...20 FOOT WINDS OF 20 MPH OR MORE...AND HIGH FIRE DANGER FOR LOCATIONS ALONG AND WEST OF A LINE FROM SEMINOLE TO MONAHANS TO ALPINE... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM CDT /NOON MDT/ TO 8 PM CDT /7 PM MDT/ TUESDAY. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE WEATHER WATCH IS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * WIND...WEST TO SOUTHWEST 20 TO 45 MPH WITH GUSTS UP TO 70 MPH. * HUMIDITY...4 TO 15 PERCENT. * TEMPERATURES...10 TO 20 DEGREES ABOVE NORMAL. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... && PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$
3 follow-up statements
898 WWUS84 KMAF 211939 RFWMAF URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 239 PM CDT MON MAR 21 2016 ...RED FLAG WARNING IN EFFECT TUESDAY AFTERNOON AND EVENING FOR RELATIVE HUMIDITY OF 15 PERCENT OR LESS... 20 FOOT WINDS OF 20 MPH OR MORE...AND HIGH FIRE DANGER FOR LOCATIONS ALONG AND NORTHWEST OF A LINE FROM SNYDER TO MIDLAND TO ALPINE... ...FIRE WEATHER WATCH IN EFFECT WEDNESDAY AFTERNOON AND EVENING FOR RELATIVE HUMIDITY OF 15 PERCENT OR LESS...20 FOOT WINDS OF 20 MPH OR MORE...AND HIGH FIRE DANGER FOR ALL LOCATIONS... .WINDY AND DRY CONDITIONS WILL BE PRESENT ACROSS THE AREA TUESDAY AND WEDNESDAY RESULTING IN CRITICAL TO EXTREME FIRE WEATHER CONDITIONS. TXZ046>048-051-052-061-062-068-075-221200- /O.EXB.KMAF.FW.W.0014.160322T1800Z-160323T0400Z/ /O.EXB.KMAF.FW.A.0013.160323T1700Z-160324T0300Z/ DAWSON-BORDEN-SCURRY-MARTIN-HOWARD-ECTOR-MIDLAND-CRANE-PECOS- 239 PM CDT MON MAR 21 2016 ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 11 PM CDT TUESDAY... ...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY AFTERNOON AND EVENING... * WIND...WEST TO SOUTHWEST 20 TO 35 MPH WITH GUSTS UP TO 50 MPH. * HUMIDITY...5 TO 15 PERCENT. * TEMPERATURES...10 TO 20 DEGREES ABOVE NORMAL. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... && PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ NMZ114-115-TXZ045-050-057>060-067-074-080-258-221200- /O.EXT.KMAF.FW.W.0014.160322T1800Z-160323T0400Z/ /O.EXT.KMAF.FW.A.0013.160323T1700Z-160324T0300Z/ GUADALUPE MOUNTAINS-SOUTHEAST PLAINS-GAINES-ANDREWS- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-WARD- DAVIS/APACHE MOUNTAINS AREA-MARFA PLATEAU- 239 PM CDT MON MAR 21 2016 /139 PM MDT MON MAR 21 2016/ ...RED FLAG WARNING NOW IN EFFECT FROM 1 PM CDT /NOON MDT/ TO 11 PM CDT /10 PM MDT/ TUESDAY... ...FIRE WEATHER WATCH NOW IN EFFECT WEDNESDAY AFTERNOON AND EVENING... * WIND...IN THE PLAINS...WEST TO SOUTHWEST 20 TO 45 MPH WITH GUSTS UP TO 55 MPH. IN THE MOUNTAINS...WEST TO SOUTHWEST 35 TO 55 MPH WITH GUSTS TO 75 MPH. * HUMIDITY...4 TO 10 PERCENT. * TEMPERATURES...10 TO 20 DEGREES ABOVE NORMAL. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... && PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ TXZ053-063-069-070-079-081-082-221200- /O.EXB.KMAF.FW.A.0013.160323T1700Z-160324T0300Z/ MITCHELL-GLASSCOCK-UPTON-REAGAN-PRESIDIO VALLEY-BIG BEND AREA- TERRELL- 239 PM CDT MON MAR 21 2016 ...FIRE WEATHER WATCH IN EFFECT WEDNESDAY AFTERNOON AND EVENING... * WIND...WEST TO SOUTHWEST 20 TO 30 MPH WITH GUSTS UP TO 50 MPH. * HUMIDITY...4 TO 15 PERCENT. * TEMPERATURES...10 TO 20 DEGREES ABOVE NORMAL. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... && PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$
933
WWUS84 KMAF 220817
RFWMAF
URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
317 AM CDT TUE MAR 22 2016
...RED FLAG WARNING IN EFFECT THIS AFTERNOON AND EVENING FOR
RELATIVE HUMIDITY OF 15 PERCENT OR LESS... 20 FOOT WINDS OF 20 MPH
OR MORE...AND HIGH FIRE DANGER FOR LOCATIONS ALONG AND NORTHWEST OF
A LINE FROM SNYDER TO MIDLAND TO ALPINE...
...RED FLAG WARNING IN EFFECT WEDNESDAY AFTERNOON AND EVENING FOR
RELATIVE HUMIDITY OF 15 PERCENT OR LESS...20 FOOT WINDS OF 20 MPH OR
MORE...AND HIGH FIRE DANGER FOR ALL LOCATIONS...
.WINDY AND DRY CONDITIONS WILL BE PRESENT ACROSS THE AREA TODAY
AND WEDNESDAY RESULTING IN CRITICAL TO EXTREME FIRE WEATHER
CONDITIONS.
NMZ114-115-TXZ045>048-050>052-057>062-067-068-074-075-080-258-
222100-
/O.UPG.KMAF.FW.A.0013.160323T1700Z-160324T0300Z/
/O.NEW.KMAF.FW.W.0015.160323T1700Z-160324T0300Z/
/O.CON.KMAF.FW.W.0014.160322T1800Z-160323T0400Z/
GUADALUPE MOUNTAINS-SOUTHEAST PLAINS-GAINES-DAWSON-BORDEN-SCURRY-
ANDREWS-MARTIN-HOWARD-VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
WARD-CRANE-DAVIS/APACHE MOUNTAINS AREA-PECOS-MARFA PLATEAU-
317 AM CDT TUE MAR 22 2016 /217 AM MDT TUE MAR 22 2016/
...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM CDT /NOON MDT/
TO 11 PM CDT /10 PM MDT/ TODAY...
...RED FLAG WARNING IN EFFECT FROM NOON CDT /11 AM MDT/ TO 10 PM
CDT /9 PM MDT/ WEDNESDAY...
* WIND...IN THE PLAINS...WEST TO SOUTHWEST 20 TO 45 MPH WITH
GUSTS UP TO 55 MPH. IN THE MOUNTAINS...WEST TO SOUTHWEST 35 TO
55 MPH WITH GUSTS TO 75 MPH.
* HUMIDITY...4 TO 15 PERCENT.
* TEMPERATURES...10 TO 20 DEGREES ABOVE NORMAL TODAY.
10 DEGREES ABOVE NORMAL WEDNESDAY.
* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY.
OUTDOOR BURNING IS NOT RECOMMENDED.
&&
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW, OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS, LOW RELATIVE HUMIDITY AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.
&&
$$
TXZ053-063-069-070-079-081-082-222100-
/O.UPG.KMAF.FW.A.0013.160323T1700Z-160324T0300Z/
/O.NEW.KMAF.FW.W.0015.160323T1700Z-160324T0300Z/
MITCHELL-GLASSCOCK-UPTON-REAGAN-PRESIDIO VALLEY-BIG BEND AREA-
TERRELL-
317 AM CDT TUE MAR 22 2016
...RED FLAG WARNING IN EFFECT FROM NOON TO 10 PM CDT WEDNESDAY...
* HUMIDITY...4 TO 15 PERCENT.
* TEMPERATURES...10 DEGREES ABOVE NORMAL.
* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY.
OUTDOOR BURNING IS NOT RECOMMENDED.
&&
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW, OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS, LOW RELATIVE HUMIDITY AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.
&&
$$844 WWUS84 KMAF 221908 RFWMAF URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 208 PM CDT TUE MAR 22 2016 ...RED FLAG WARNING IN EFFECT THIS AFTERNOON AND EVENING FOR RELATIVE HUMIDITY OF 15 PERCENT OR LESS... 20 FOOT WINDS OF 20 MPH OR MORE...AND VERY HIGH TO EXTREME FIRE DANGER FOR LOCATIONS ALONG AND NORTHWEST OF A LINE FROM SNYDER TO MIDLAND TO ALPINE... ...RED FLAG WARNING IN EFFECT WEDNESDAY AFTERNOON AND EVENING FOR RELATIVE HUMIDITY OF 15 PERCENT OR LESS...20 FOOT WINDS OF 20 MPH OR MORE...AND VERY HIGH TO EXTREME FIRE DANGER FOR ALL LOCATIONS... .VERY WINDY, UNUSUALLY DRY AND WARM CONDITIONS WILL BE PRESENT ACROSS THE AREA TODAY AND WEDNESDAY RESULTING IN CRITICAL TO EXTREME FIRE WEATHER CONDITIONS. WEATHER PATTERNS IN THE PAST SIMILAR TO THIS HAVE RESULTED IN THE OCCURRENCE OF MULTIPLE LARGE FIRES. NMZ114-115-TXZ045>048-050>052-057>062-067-068-074-075-080-258- 230315- /O.CON.KMAF.FW.W.0014.000000T0000Z-160323T0400Z/ /O.CON.KMAF.FW.W.0015.160323T1700Z-160324T0300Z/ GUADALUPE MOUNTAINS-SOUTHEAST PLAINS-GAINES-DAWSON-BORDEN-SCURRY- ANDREWS-MARTIN-HOWARD-VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- WARD-CRANE-DAVIS/APACHE MOUNTAINS AREA-PECOS-MARFA PLATEAU- 208 PM CDT TUE MAR 22 2016 /108 PM MDT TUE MAR 22 2016/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM CDT /10 PM MDT/ THIS EVENING... ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON CDT /11 AM MDT/ TO 10 PM CDT /9 PM MDT/ WEDNESDAY... * WIND...IN THE PLAINS...WEST TO SOUTHWEST 20 TO 45 MPH WITH GUSTS UP TO 55 MPH. IN THE MOUNTAINS...WEST TO SOUTHWEST 35 TO 55 MPH WITH GUSTS TO 75 MPH. * HUMIDITY...4 TO 15 PERCENT. * TEMPERATURES...10 TO 20 DEGREES ABOVE NORMAL TODAY. AROUND 5 DEGREES ABOVE NORMAL WEDNESDAY. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. BE PREPARED TO ACT! && PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW... OR WILL SHORTLY. A COMBINATION OF STRONG WINDS... LOW RELATIVE HUMIDITY AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ TXZ053-063-069-070-079-081-082-230315- /O.CON.KMAF.FW.W.0015.160323T1700Z-160324T0300Z/ MITCHELL-GLASSCOCK-UPTON-REAGAN-PRESIDIO VALLEY-BIG BEND AREA- TERRELL- 208 PM CDT TUE MAR 22 2016 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 10 PM CDT WEDNESDAY... * HUMIDITY...7 TO 10 PERCENT. * TEMPERATURES...5 DEGREES ABOVE NORMAL. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. BE PREPARED TO ACT! && PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW... OR WILL SHORTLY. A COMBINATION OF STRONG WINDS... LOW RELATIVE HUMIDITY AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this red flag warning went out at Mar 21, 3:55 AM CDT, 47 minutes earlier.
Area forecast discussion, Mar 21, 3:55 AM CDT, 47 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
355 AM CDT MON MAR 21 2016
.DISCUSSION...
WV imagery shows the upper ridge beginning to nudge east in response
to an upper-lvl storm system approaching the PacNW. West Texas and
Southeast New Mexico remain under NW flow aloft, w/sfc obs showing
return flow re-establishing itself and keeping overnight lows at
bay. Increased return flow and abundant insolation this afternoon
will allow highs to creep up to around normal, w/an increase in
moisture overnight keeping lows above normal.
Meanwhile, the upper trough off the PacNW coast will make landfall
in WA state at around 12Z Tue. This will flatten the ridge and push
it east of the CWA, transitioning flow aloft to SW. Leeside
troughing on the Front Range ahead of the upper trough will begin
veering sfc flow, w/downslope warming pumping temps Tuesday
afternoon to well-above normal, feeling more like early May than
late March. Thickness/temp fields suggest this will be the warmest
day this forecast.
Once it makes landfall, the PacNW trough is forecast to dig quickly
to SE ID by 18Z Tuesday. Closer to home, the H7 pressure gradient
is forecast to tighten to 60m/200nm or better, and remain so into
Wednesday afternoon. The NAM12 begins developing a moderate mtn
wave signature Tuesday, peaking at around 06Z Wednesday and
diminishing Wednesday afternoon. Buffer soundings mix to around H6
Tuesday afternoon, and only a little lower Wednesday. Tuesday
afternoon, 45-50kt westerlies at this level will nose into the
Guadalupes, and increase thru Wednesday morning as the tail of a
strong jet rounding the base of the trough passes thru. Models are
still in slight disagreement on the track/speed of the trough as it
passes north of the region Tuesday night/Wednesday, but even the
weaker solutions suggest high winds thru the Guadalupes Tue
afternoon-Wed. Because of this, we seen no reason knocking about
with a watch, and will go ahead and issue a high wind warning for
the Guadalupes. As this pattern is classic windbag, we'll go ahead
and issue advisories for the adjacent plains, as well as the higher
elevations south. Earlier shifts added BLDU, and we can't argue
w/that, either. Needless to say, critical fire wx conditions will
be the main concerns over the next 72 hours. Please see the fire
wx discussion below for more details.
As the trough passes north Wednesday, a Pac front will move thru
the area. This will take afternoon highs down around 10 degrees
from Tuesday's, and well-blo normal Thursday, which should be the
coldest day this week. NW-zonal flow aloft then sets in into the
weekend, w/another Pac front Saturday night. Chances of rain
remain slim-to-none.
&&
.FIRE WEATHER...
As an upper level trough over the western conus on Tuesday moves
east, a lee surface trough will develop across West Texas and
southeast New Mexico. This will result in winds increasing out of
the southwest Tuesday afternoon contributing to drying and downslope
warming. Higher winds at the base of the approaching upper trough
will mix downward across the area further strengthening the winds.
Areas along and west of the Upper Trans Pecos will likely experience
sustained winds of 30+ mph. Minimum relative humidity values are
expected to be in the single digits across much of the area Tuesday
afternoon. Due to these conditions, have upgraded the Fire Weather
Watch to a Red Flag Warning for the same area although it may need
to be expanded eastward. The warning is set to expire at 01z instead
of 06z due to uncertainty in regards to both the winds and RH values
remaining at critical thresholds for this time period.
On Wednesday, the afformentioned upper trough will pass just to the
north of the region with the higher winds at the base of the trough
mixing downward over the area. RH values will not be quite as low
on Wednesday as on Tuesday but wind speeds are still expected to be
at least 20 mph across a majority of the area. Have issued a Fire
Weather Watch for the western Permian Basin, southeast New Mexico
plains, Upper Trans Pecos, Guadalupe and Davis Mountains, Van Horn
and the Highway 54 Corridor, and the Marfa Plateau for Wednesday
afternoon until 03z Thursday.
&&
.PRELIMINARY POINT TEMPS/POPS...
Big Spring 73 49 84 57 / 0 0 0 0
Carlsbad 82 49 90 52 / 0 0 0 0
Dryden 73 47 82 58 / 0 0 0 0
Fort Stockton 79 53 91 56 / 0 0 0 0
Guadalupe Pass 72 51 79 50 / 0 0 0 0
Hobbs 74 46 83 48 / 0 0 0 0
Marfa 71 38 81 44 / 0 0 0 0
Midland Intl Airport 72 45 85 55 / 0 0 0 0
Odessa 73 48 85 56 / 0 0 0 0
Wink 79 45 89 52 / 0 0 0 0
&&
.MAF Watches/Warnings/Advisories...
NM...High Wind Warning from 6 AM Tuesday to 6 PM MDT Wednesday for
Guadalupe Mountains of Eddy County.
Red Flag Warning from noon to 7 PM MDT Tuesday for Guadalupe
Mountains-Southeast Plains.
Fire Weather Watch from Wednesday afternoon through Wednesday
evening for Guadalupe Mountains-Southeast Plains.
Wind Advisory from noon Tuesday to 6 PM MDT Wednesday for Eddy
County Plains.
TX...High Wind Warning from 7 AM CDT /6 AM MDT/ Tuesday to 7 PM CDT
/6 PM MDT/ Wednesday for Guadalupe Mountains.
Red Flag Warning from 1 PM CDT /noon MDT/ to 8 PM CDT /7 PM MDT/
Tuesday for Andrews-Davis/Apache Mountains Area-Gaines-
Guadalupe Mountains-Loving-Marfa Plateau-Reeves County and
Upper Trans Pecos-Van Horn and Highway 54 Corridor-Ward-
Winkler.
Fire Weather Watch from Wednesday afternoon through Wednesday
evening for Andrews-Davis/Apache Mountains Area-Gaines-
Guadalupe Mountains-Loving-Marfa Plateau-Reeves County and
Upper Trans Pecos-Van Horn and Highway 54 Corridor-Ward-
Winkler.
Wind Advisory from 1 PM CDT /noon MDT/ Tuesday to 7 PM CDT /6 PM
MDT/ Wednesday for Big Bend Area-Davis/Apache Mountains
Area-Marfa Plateau-Reeves County and Upper Trans Pecos-Van
Horn and Highway 54 Corridor.
&&
80/44Hazardous weather outlook, Mar 20, 1:06 PM CDT, 15 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 106 PM CDT SUN MAR 20 2016 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-211815- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 106 PM CDT SUN MAR 20 2016 /1206 PM MDT SUN MAR 20 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WESTERN TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY HIGH WINDS WILL BE POSSIBLE IN THE GUADALUPE MOUNTAINS ON TUESDAY AND WEDNESDAY. STRONG WINDS WILL ALSO BE POSSIBLE ACROSS MOST OF THE AREA WEDNESDAY. WARM...DRY...AND WINDY CONDITIONS COULD RESULT IN CRITICAL FIRE WEATHER CONDITIONS ACROSS PORTIONS OF WEST TEXAS AND SOUTHEAST NEW MEXICO TUESDAY AND WEDNESDAY. A FIRE WEATHER WATCH HAS ALREADY BEEN ISSUED FOR TUESDAY AFTERNOON FOR THE WESTERN HALF OF THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 21, 4:42 AM CDT | Fire Weather Watch | MAF | Andrews, Borden, Crane, Dawson, Ector, Gaines and 13 more | 23 hr |
| Mar 21, 4:51 AM CDT | High Wind Warning | MAF | Andrews, Borden, Dawson, Gaines, Martin | 68 hr |
| Mar 21, 4:51 AM CDT | Wind Advisory | MAF | Andrews, Borden, Crane, Dawson, Ector, Gaines and 12 more | 68 hr |
Nearby
Red Flag Warnings in Texas, 2016Red Flag Warnings in New Mexico, 2016Every red flag warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.